Gibbons, S.J. orcid.org/0000-0002-7822-0244, Willis, A.P., Davies, C. et al. (1 more author) (2023) A set of codes for numerical convection and geodynamo calculations. RAS Techniques and Instruments, 2 (1). pp. 637-648. ISSN 2752-8200
Abstract
We present a set of codes for calculating and displaying solutions to diverse problems within thermal convection and magnetic field generation in rotating fluid-filled spheres and spherical shells. There are diverse programs for the kinematic dynamo problem, the onset of thermal convection, and boundary-locked thermal convection, and time-stepping codes for non-magnetic convection and the dynamo with either homogeneous or spatially varying thermal boundary conditions. Where possible, all programs have been benchmarked against other codes and tested by reproducing previously published results. Each program comes with the complete source code, a pdf instruction manual, and at least one example run with a sample input file and all necessary files for describing an initial condition. The only prerequisite for running most of the codes is a FORTRAN compiler. The plotting programs require in addition the PGPLOT graphics library. All source code, examples, input files, solutions, and instructions are available for download from github and Zenodo.
Metadata
Item Type: | Article |
---|---|
Authors/Creators: |
|
Copyright, Publisher and Additional Information: | © 2023 The Author(s). Published by Oxford University Press on behalf of Royal Astronomical Society. This is an Open Access article distributed under the terms of the Creative Commons Attribution License (https://creativecommons.org/licenses/by/4.0/), which permits unrestricted reuse, distribution, and reproduction in any medium, provided the original work is properly cited. |
Keywords: | Software; Numerical Methods; Dynamo theory; Convection; Core–mantle coupling; Earth’s magnetic field |
Dates: |
|
Institution: | The University of Sheffield |
Academic Units: | The University of Sheffield > Faculty of Science (Sheffield) > School of Mathematics and Statistics (Sheffield) |
Depositing User: | Symplectic Sheffield |
Date Deposited: | 24 Nov 2023 11:53 |
Last Modified: | 24 Nov 2023 11:53 |
Status: | Published |
Publisher: | Oxford University Press (OUP) |
Refereed: | Yes |
Identification Number: | 10.1093/rasti/rzad043 |
Related URLs: | |
Open Archives Initiative ID (OAI ID): | oai:eprints.whiterose.ac.uk:205562 |